Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 163, NWS Tulsa, OK

July 9, 2007Haskell County, Muskogee County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2007, 4:57 PM CDT for Haskell County, Muskogee County, Sequoyah County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2007, 4:57 PM CDT (21:57 UTC)
Expired
Jul 9, 2007, 6:00 PM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Haskell County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:36 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:04 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 9, 3:04 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT MON JUL 9 2007

.DISCUSSION...
RAIN EVENT TONIGHT AND TOMORROW IS THE MAIN FORECAST PROBLEM.

STORMS ARE CURRENTLY FORMING OVER CENTRAL OKLAHOMA AND CENTRAL
KANSAS.  THE WRF AND GFS SHOW SIGNS OF CONVECTIVE BLOW UPS IN
THEIR VORTICITY AND QPF FIELDS.  THUS...IT SEEMS LIKE A GOOD
BET IT WILL RAIN. CURRENT THOUGHTS ON QPF WOULD PUT TOTALS
TONIGHT AND TOMORROW IN THE INCH AND A HALF RANGE. SHOULD
IT BECOME OBVIOUS MORE RAIN WILL FALL A FLASH FLOOD WATCH
WOULD BE MERITED.  HAVE DECIDED TO PUT IT OFF BUT USERS WILL
NEED TO MONITOR OUR PRODUCTS TONIGHT.

AFTER TONIGHT THERE WILL BE PERIODIC CHANCES OF RAIN.  THE
MODELS SHOW FRONTS IN THE NEIGHBORHOOD TUEDAY NIGHT AND
WEDNESDAY AND THEN AGAIN THURSDAY NIGHT AND FRIDAY. GIVEN
THE TIME OF YEAR THE CURRENT MODEL TRENDS OF SWEEPING THE
FRONTS THROUGH APPEARS PROBLEMATIC.  IF I TRUSTED THE WRF
I WOULD KEEP WEDNESDAY DRY...BUT THE GFS SUGGESTION OF
CONVECTION SEEMS MORE REASONABLE.  THE SAME SCENARIO OCCURS
FRIDAY INTO SATURDAY.  AT THIS TIME CHOSE TO KEEP SATURDAY
AND SUNDAY DRY BUT THIS MAY NEED REVISITED.

TEMP WISE...CLOUDS AND RAIN WILL BE A FACTOR.  AM A BIT COOLER
THAN MY NEIGHBORS TOMORROW...BUT I THINK THERE WILL BE ENOUGH
RAIN AND CLOUDS TO HOLD THINGS DOWN A LITTLE.  ALL IN ALL DID
NOT STRAY TOO FAR FROM THE MAV AND MEX.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  86  70  87 /  70  80  50  20
FSM   71  86  72  89 /  30  80  50  20
MLC   73  86  72  88 /  60  80  50  20
BVO   71  86  65  86 /  70  80  50  20
FYV   69  82  67  86 /  40  80  50  20
BYV   68  80  68  83 /  30  70  50  20
MKO   71  84  71  87 /  60  80  50  20
MIO   71  84  68  85 /  70  80  50  20
F10   72  85  71  86 /  60  80  50  20
HHW   75  91  74  89 /  40  60  50  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....17

ABBAS
Hazardous weather outlook, Jul 9, 4:50 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON JUL 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT MON JUL 9 2007

...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THESE
STORMS HAVE DEVELOPED WITHIN A VERY UNSTABLE AIRMASS AND WILL
LIKELY REMAIN STRONG TO SEVERE INTO THE EARLY EVENING HOURS BEFORE
WEAKENING. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A THREAT
WITH THE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SURFACE FRONT WILL MOVE INTO KANSAS AND BE A FOCUS FOR SHOWERS AND
THUNDERSTORMS TUESDAY WHICH SHOULD MOVE SOUTHEAST. ALTHOUGH SOME
UNCERTAINTY STILL EXISTS...THERE IS A POTENTIAL FOR LOCALLY HEAVY
RAIN...MAINLY OVER THE RECENTLY FLOODED AREAS OF NORTHEAST OKLAHOMA.

NORTHWESTERLY UPPER FLOW WILL PERSIST FOR MUCH OF NEXT WEEK...WITH
THUNDERSTORM CHANCES REMAINING IN THE FORECAST THROUGH AT LEAST
FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR ANY THUNDERSTORMS THE NEXT FEW DAYS FOR THE POTENTIAL OF
HEAVY RAINFALL AND FLASH FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 9, 12:04 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT MON JUL 9 2007

ARZ019-091745-
CRAWFORD AR-
1204 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 1204 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CEDARVILLE TO CONCORD TO KIBLER...MOVING
NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CONCORD...PLEASANT HILL...MULBERRY...MOUNTAINBURG...
ALMA...CEDARVILLE...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...
FIGURE FIVE AND RUDY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3559 9446 3545 9435 3536 9430 3548 9404
      3559 9407 3571 9415
Special weather statement, Jul 9, 3:20 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON JUL 9 2007

OKZ060-064>066-092115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
320 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE...EASTERN CREEK AND SOUTHERN TULSA

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

AT 320 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF KELLYVILLE TO 3 MILES WEST OF
BEGGS TO 6 MILES SOUTHWEST OF OKEMAH...MOVING EAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
LIBERTY...GRAY...OKEMAH...CLEARVIEW...PHAROAH...OKFUSKEE...
OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE...SAND SPRINGS...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA AND WILSON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3615 9631 3572 9633 3533 9638 3539 9591
      3570 9573 3615 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:20 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Tulsa55 min
Jul 9, 3:42 PM CDTSevere Thunderstorm WarningTSAOkfuskee63 min
Jul 9, 3:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa51 min
Jul 9, 4:18 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner57 min
Jul 9, 4:24 PM CDTFlash Flood WarningTSAOkfuskee4 hr
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee28 min
Jul 9, 4:43 PM CDTSevere Thunderstorm WarningTSAMcIntosh62 min
Jul 9, 4:52 PM CDTTornado WarningTSAMcIntosh23 min
Jul 9, 5:22 PM CDTSpecial Weather StatementTSAMuskogee38 min
Jul 9, 5:33 PM CDTSpecial Weather StatementTSAMcIntosh57 min
Jul 9, 5:48 PM CDTSpecial Weather StatementTSAOsage27 min
Jul 9, 5:49 PM CDTSpecial Weather StatementTSAPushmataha56 min
Jul 9, 5:51 PM CDTSpecial Weather StatementTSAHaskell54 min
Jul 9, 5:59 PM CDTSevere Thunderstorm WarningTSAOsage46 min
Jul 9, 6:01 PM CDTSpecial Weather StatementTSASequoyah59 min
Jul 9, 6:12 PM CDTSpecial Weather StatementTSADelaware63 min
Jul 9, 6:20 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes55 min
Jul 9, 6:45 PM CDTSpecial Weather StatementTSALatimer60 min
Jul 9, 6:46 PM CDTSpecial Weather StatementTSAPushmataha59 min
Jul 9, 12:04 PM CDTSpecial Weather StatementTSACrawford41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.